Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at May 23, 2015, 3:30 AM PDT for Los Angeles County, California. It took effect at May 24, 2015, 8:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 3:30 AM PDT (10:30 UTC)
- In effect from
- May 24, 2015, 8:00 AM PDT
- Expired
- May 25, 2015, 8:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS46 KLOX 231030 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PDT SAT MAY 23 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY EVENING... .AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 AND 18 SECONDS WILL BRING A HIGH RISK FOR RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE CURRENTS WILL ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL. CAZ040-041-087-231830- /O.NEW.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 330 AM PDT SAT MAY 23 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND LONGSHORE CURRENTS...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. * WAVES AND SURF...SURF BUILDING 3 TO 5 FT WITH LOCAL SETS TO 6 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THE PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE EARLY MONDAY EVENING. * POTENTIAL IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO THE LONG PERIOD SWELL CAUSING STRONG RIP CURRENTS AND FAST MOVING LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND INJURED OR PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN
8 follow-up statements
233 WHUS46 KLOX 231843 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1143 AM PDT SAT MAY 23 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY EVENING... .AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO 19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE CURRENTS WILL ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL. CAZ040-041-087-240345- /O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1143 AM PDT SAT MAY 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THE PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE EARLY MONDAY EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
329 WHUS46 KLOX 240238 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 738 PM PDT SAT MAY 23 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY EVENING... .AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO 19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE CURRENTS WILL ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL. CAZ040-041-087-241100- /O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 738 PM PDT SAT MAY 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THEN PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE EARLY MONDAY EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN/SMITH
710 WHUS46 KLOX 241208 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 508 AM PDT SUN MAY 24 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES TODAY THROUGH EARLY MONDAY EVENING... .AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO 19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. CAZ040-041-087-242015- /O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 508 AM PDT SUN MAY 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING THIS MORNING...THEN PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE EARLY MONDAY EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ ASR
421 WHUS46 KLOX 241959 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1259 PM PDT SUN MAY 24 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES THROUGH EARLY MONDAY EVENING... .AN INCREASING SOUTHERLY SWELL WITH A PERIOD BETWEEN 16 TO 19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON THROUGH MONDAY...AND MAY CONTINUE INTO TUESDAY. CAZ040-041-087-250500- /O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1259 PM PDT SUN MAY 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...SURF BUILDING TO 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING THROUGH TONIGHT...THEN PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE MONDAY EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
418 WHUS46 KLOX 250431 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 931 PM PDT SUN MAY 24 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES THROUGH EARLY MONDAY EVENING... .A BUILDING SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES THROUGH MONDAY...AND MAY LINGER INTO TUESDAY. CAZ040-041-087-251300- /O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 931 PM PDT SUN MAY 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...SURF BUILDING TO 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SWELL AND SURF INCREASING THROUGH TONIGHT...THEN PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE MONDAY EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
933 WHUS46 KLOX 251257 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 557 AM PDT MON MAY 25 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES THROUGH THIS EVENING... .A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH AT LEAST THIS EVENING. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP DANGEROUS CURRENTS TODAY. CAZ040-041-087-252100- /O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 557 AM PDT MON MAY 25 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...THROUGH THE DAY TODAY. SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE THIS EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
806 WHUS46 KLOX 252133 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PDT MON MAY 25 2015 ...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG SOUTH FACING BEACHES THROUGH THIS EVENING... .A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH AT LEAST THIS EVENING. THIS WILL KEEP THE POSSIBILITY OF DANGEROUS RIP CURRENTS IN THE FORECAST AS WELL. CAZ040-041-087-260300- /O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 233 PM PDT MON MAY 25 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE THIS EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ /KJ
547 WHUS46 KLOX 260303 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 PM PDT MON MAY 25 2015 CAZ040-041-087-261115- /O.EXP.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ /O.NEW.KLOX.BH.S.0011.150526T0303Z-150526T1500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 803 PM PDT MON MAY 25 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND WAVE ACTIVITY. THIS STATEMENT IS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE THIS EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 22, 8:30 PM PDT, 7 hours earlier.
Area forecast discussion, May 22, 8:30 PM PDT, 7 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT FRI MAY 22 2015 .SYNOPSIS... OVERNIGHT LOW CLOUDS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL GRADUALLY WARM A COUPLE DEGREES BY MONDAY...YET STILL REMAIN BELOW NORMAL. A RIDGE OF HIGH PRESSURE WILL BRING SLIGHTLY ABOVE NORMAL TEMPERATURES BY THE END OF NEXT WEEK. && .SHORT TERM (TONIGHT-MON)...UPPER LOW CONTINUES TO MOVE EAST INTO ARIZONA TONIGHT. CONSIDERABLE LOW LEVEL MOISTURE LINGERS ACROSS SOUTHERN CALIFORNIA WITH SATELLITE IMAGERY SHOWING LOW CLOUDS FILLING IN QUICKLY THIS EVENING ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES. 00Z NAM MODEL CROSS SECTION SHOWING MOIST LAYER AS DEEP AS 10,000 FEET ACROSS LOS ANGELES COUNTY THIS EVENING. THE MID AND UPPER LEVEL FLOW REMAINS FROM THE NORTH TONIGHT WITH STILL A SLIGHT CHANCE OF SOME LIGHT SHOWERS STREAMING IN FROM THE NORTH ACROSS THE NORTH FACING MOUNTAIN SLOPES AND ANTELOPE VALLEY. IN ADDITION...LOW LEVEL SOUTH-SOUTHWEST FLOW COMBINED WITH AMPLE LOW LEVEL MOISTURE WILL CONTINUE TO KEEP A SLIGHT CHANCE OF LIGHT SHOWERS TONIGHT ACROSS THE COASTAL SLOPES AND FOOTHILLS OF THE SAN GABRIEL MOUNTAINS AND ADJACENT SAN GABRIEL VALLEY. LOCALLY BREEZY BELOW PASSES AND CANYONS TONIGHT WITH THE NORTH FLOW BUT BELOW ADVISORY LEVELS. PRECIP CHANCES EXPECTED TO DIMINISH ON SATURDAY. HOWEVER...CONTINUED LOW LEVEL MOISTURE WITH HEATING SHOULD CONTINUE TO GENERATE QUITE A BIT OF STRATOCUMULUS CLOUDS...ESPECIALLY ACROSS LOS ANGELES COUNTY MOUNTAINS AND VALLEYS. OTHERWISE...MOST OTHER AREAS SHOULD SEE PARTLY CLOUDY SKIES WITH TEMPS UP A FEW DEGREES...BUT STILL COOLER THAN NORMAL. *** FROM PREVIOUS DISCUSSION *** MODELS SHOWING ANOTHER PIECE OF ENERGY DROPPING SOUTH THROUGH INTERIOR CALIFORNIA SAT NIGHT INTO EARLY SUNDAY. THE BULK OF THE MOISTURE WITH THIS SYSTEM REMAINS WELL EAST OF OUR AREA SO REALLY NOT MUCH RISK FOR ANY PRECIP LOCALLY UNLESS IT DRIFTS FARTHER WEST, BUT LIKELY SOME CLOUDS OVER THE MTNS AND A DELAY IN OUR WARMUP. CURRENT FORECAST BRINGS A SOLID MARINE LYR RETURN SUNDAY MORNING BUT GIVEN HOW THINGS HAVE GONE LATELY AND PROBABLY JUST MINIMAL BOUNDARY LAYER WARMING AT BEST IT'S HARD TO ENVISION MUCH CHANGE IN THE MARINE LYR PATTERN THROUGH THE WEEKEND (IE. PATCHY/RANDOM). MOST AREAS SHOULD SEE AT LEAST A FEW DEGREES OF WARMING MONDAY WITH HEIGHTS RISING. MODELS NOT IN GREAT AGREEMENT ON THE AMPLITUDE OF THE RIDGE BUT ALL AGREE THAT AT LEAST MINOR WARMING IS EXPECTED MONDAY. THERE MAY BE JUST ENOUGH LOWER LEVEL WARMING TO HELP SUPPORT A MORE SOLID MARINE LYR, BUT THINGS HAVEN'T GONE OUR WAY IN THAT DEPARTMENT LATELY SO WE'LL SEE HOW THAT GOES. .LONG TERM (TUE-FRI)...A LITTLE DRY TROF WILL SWING THROUGH THE WEST COAST TUE/WED, WHICH LIKELY WON'T DO MUCH OTHER THAN MAINTAIN THE STATUS QUO. BY THU, THOUGH, THERE IS SOLID MODEL AGREEMENT BOTH IN THE 12Z RUNS AND EARLIER RUNS, THAT WE WILL BE SEEING A FAIRLY STRONG RIDGE DEVELOPING THU/FRI FOR MUCH BETTER WARMING AND TEMPS FINALLY CLIMBING TO ABOVE NORMAL LEVELS AGAIN WHICH SHOULD AT LEAST CARRY INTO SAT. && .AVIATION...22/2345Z... AT 2330Z...THERE WAS NO MARINE INVERSION AT LAX. LOW CONFIDENCE IN THE 00Z TAF FORECAST PACKAGE. CONSIDERABLE LOW LEVEL MOISTURE LINGERING ACROSS MUCH OF THE DISTRICT THIS AFTERNOON HAS GENERATED SOLID DECK OF STRATOCUMULUS CLOUDS ACROSS INTERIOR SECTIONS OF THE FORECAST AREA WITH BETTER CLEARING NEAR THE COAST. ONCE SUN GOES DOWN...STILL QUESTIONABLE HOW MUCH AND TIMING OF STRATUS TONIGHT INTO SATURDAY MORNING DUE TO LACK OF MARINE INVERSION. FOR AREAS WHERE CIGS DEVELOP...SHOULD MOSTLY BE IN MVFR TO VFR CATGEGORY. WITH DEEP MOIST LAYER CONTINUING STILL A 10 PERCENT CHANCE OF LIGHT SHOWERS OVERNIGHT INTO SATURDAY MORNING ACROSS LA COUNTY. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH PERIOD AT KWJF AND KPMD. LAX...LOW CONFIDENCE WITH 00Z TAF WITH RESPECT TO TIMING AND HEIGHT OF CEILING TONIGHT. WHEN CIGS DEVELOP AT KLAX...MOSTLY EXPECTED TO REMAIN IN VFR CATEGORY WITH 20 PERCENT CHANCE OF BRIEF MVFR CATEGORY. STILL A 10 PERCENT CHANCE OF SHOWERS OVERNIGHT INTO SATURDAY MORNING DUE TO DEEP MOIST LAYER IN PLACE. KBUR...MODERATE CONFIDENCE IN VFR CIGS REMAINING THROUGH EVENING HOURS...THEN MVFR CATEGORY OVERNIGHT INTO SATURDAY MORNING. STILL A 10 PERCENT CHANCE OF SHOWERS TONIGHT INTO SATURDAY MORNING DUE TO DEEP MOIST LAYER IN PLACE. && .MARINE...22/900 PM. OUTER WATERS...HIGH CONFIDENCE IN SMALL CRAFT ADVISORIES FOR ALL OUTER WATERS TONIGHT THROUGH SATURDAY NIGHT. EARLY SATURDAY MORNING WINDS WILL SUBSIDE BELOW CRITERIA FOR A FEW HOURS...BUT WILL INCREASE LATER IN THE DAY. SUNDAY WINDS LOOK TO BE SLIGHTLY WEAKER BUT THERE IS A 30% CHANCE THE SCA WILL NEED TO BE EXTENDED. INNER WATERS...THERE WILL BE SMALL CRAFT ADVISORY WINDS FOR THE WESTERN PORTION OF THE SANTA BARBARA COUNTY TONIGHT...WITH GUSTS 25 TO 30 KNOTS. LOCAL SCA GUSTS WILL AFFECT THE WESTERN PORTION OF PZZ655 THIS EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/MW AVIATION/MARINE...GOMBERG SYNOPSIS..B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 22, 11:46 AM PDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1146 AM PDT FRI MAY 22 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1146 AM PDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.